Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2011, 8:08 PM EDT for 8 counties in Ohio; Lewis County, Mason County, Kentucky. It was in force for 67 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 8:08 PM EDT (00:08 UTC)
- Expired
- May 23, 2011, 9:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH, Clinton County, OH, Fayette County, OH, Highland County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:10 PM EDT | TSTM WND DMG | 5 E Hillsboro, OH | 2-4 FT TREES AND POWER LINES DOWN, BARN CRUSHED |
| May 23, 8:11 PM EDT | TSTM WND DMG | Hillsboro, OH | TREES DOWNED |
| May 23, 8:14 PM EDT | TSTM WND DMG | Hillsboro, OH | LARGE TREE DOWN ON A HOUSE. |
| May 23, 8:30 PM EDT | TSTM WND DMG | 8 Se Burtonville, KY | TREE DOWN |
| May 23, 8:30 PM EDT | TSTM WND DMG | Manchester, OH | NUMEROUS TREES DOWN |
| May 23, 8:30 PM EDT | TSTM WND DMG | Tollesboro, KY | TREE DOWN |
| May 23, 8:30 PM EDT | TSTM WND DMG | West Union, OH | TREES DOWNED COUNTYWIDE |
| May 23, 8:34 PM EDT | TSTM WND DMG | 2 Nne Frankfort, OH | 18 INCH HEALTHY TREE SNAPPED OFF AT GROUND LEVEL. CAMPER PUSHED AND ROLLED OUT INTO A FIELD AND HEAVILY DAMAGED. |
| May 23, 8:40 PM EDT | TSTM WND DMG | 2 S Frankfort, OH | SEVERAL POWER POLES AND TREES DOWN |
| May 23, 9:00 PM EDT | TSTM WND DMG | Portsmouth, OH | POWER LINES FELL ONTO A TREE IN PORTSMOUTH. THE TREE THEN CAUGHT FIRE. PEAK WIND GUST WAS 51 MILES PER HOUR. |
| May 23, 9:00 PM EDT | TSTM WND DMG | West Portsmouth, OH | TREE DOWN. |
| May 23, 9:00 PM EDT | TSTM WND GST 70 | Portsmouth, OH | |
| May 23, 9:01 PM EDT | TSTM WND GST 60 | 2 N Portsmouth, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS51 KILN 240008
SVRILN
KYC135-161-OHC001-015-027-047-071-131-141-145-240115-
/O.NEW.KILN.SV.W.0157.110524T0008Z-110524T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
808 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
ADAMS COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...
EASTERN CLINTON COUNTY IN SOUTHWEST OHIO...
HIGHLAND COUNTY IN SOUTHWEST OHIO...
PIKE COUNTY IN SOUTHWEST OHIO...
ROSS COUNTY IN SOUTHWEST OHIO...
SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 915 PM EDT.
* AT 807 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SABINA TO EMERALD TO HELENA...
MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEESBURG...
BELFAST...
SEAMAN...
MANCHESTER...
MARSHALL...
WEST UNION...
TOLLESBORO...
GREENFIELD...
IN ADDITION...BRADYSVILLE...HIGHLAND COUNTY AIRPORT...JASPER MILLS...
ORANGEBURG...BENTONVILLE...MAY HILL...MOUNT GILEAD AND PAINT CREEK
STATE PARK ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3832 8335 3839 8341 3843 8358 3852 8364
3845 8385 3851 8394 3900 8375 3955 8383
3947 8276 3896 8280 3894 8275 3886 8275
3885 8265 3876 8265 3867 8276 3860 8274
3857 8280 3875 8288 3872 8302 3832 8326
TIME...MOT...LOC 0008Z 270DEG 54KT 3950 8359 3900 8359
3848 8379
$$2 follow-up statements
211
WWUS51 KILN 240040
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT MON MAY 23 2011
KYC161-OHC015-027-047-071-240050-
/O.CAN.KILN.SV.W.0157.000000T0000Z-110524T0115Z/
MASON KY-BROWN OH-CLINTON OH-FAYETTE OH-HIGHLAND OH-
840 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY IN NORTHERN
KENTUCKY...AND SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...AND
HIGHLAND...EASTERN CLINTON AND SOUTHEASTERN BROWN COUNTIES IN
SOUTHWEST OHIO HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3839 8341 3843 8358 3852 8364 3893 8348
3906 8338 3947 8330 3947 8276 3896 8280
3894 8275 3886 8275 3885 8265 3876 8265
3867 8276 3860 8274 3857 8279 3875 8288
3872 8302 3843 8323 3832 8326 3832 8335
TIME...MOT...LOC 0040Z 270DEG 54KT 3945 8316 3895 8317
3847 8351
$$
KYC135-OHC001-131-141-145-240115-
/O.CON.KILN.SV.W.0157.000000T0000Z-110524T0115Z/
LEWIS KY-ADAMS OH-PIKE OH-ROSS OH-SCIOTO OH-
840 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SCIOTO...ROSS...PIKE...EASTERN ADAMS AND LEWIS COUNTIES...
AT 837 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRANKFORT TO RARDEN
TO EPWORTH...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
VANCEBURG...NORTH FORK VILLAGE...PIKETON...CHILLICOTHE...WAVERLY...
CAMP DIX...LUCASVILLE...HEAD OF GRASSY...KINGSTON...ROSEMOUNT...
PORTSMOUTH AND NEW BOSTON.
IN ADDITION...OTWAY...BUCHANAN...KNOCKEMSTIFF...SUMMITHILL...
STRICKLETT...SANDY SPRINGS...BEAR CREEK AND LOMBARDSVILLE ARE NEAR
THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3839 8341 3843 8358 3852 8364 3893 8348
3906 8338 3947 8330 3947 8276 3896 8280
3894 8275 3886 8275 3885 8265 3876 8265
3867 8276 3860 8274 3857 8279 3875 8288
3872 8302 3843 8323 3832 8326 3832 8335
TIME...MOT...LOC 0040Z 270DEG 54KT 3945 8316 3895 8317
3847 8351
$$488
WWUS51 KILN 240103
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
903 PM EDT MON MAY 23 2011
OHC001-240113-
/O.CAN.KILN.SV.W.0157.000000T0000Z-110524T0115Z/
ADAMS OH-
903 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY HAS BEEN
CANCELLED...
THE STORMS HAVE MOVED EAST INTO SCIOTO COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3840 8342 3848 8340 3862 8327 3940 8289
3947 8276 3896 8280 3894 8275 3886 8275
3885 8266 3876 8266 3867 8276 3860 8275
3857 8279 3875 8288 3872 8303 3843 8323
3832 8326 3832 8335
TIME...MOT...LOC 0103Z 270DEG 54KT 3931 8266 3844 8320
$$
KYC135-OHC131-141-145-240115-
/O.CON.KILN.SV.W.0157.000000T0000Z-110524T0115Z/
LEWIS KY-PIKE OH-ROSS OH-SCIOTO OH-
903 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SCIOTO...SOUTHEASTERN ROSS...EASTERN PIKE AND EASTERN LEWIS
COUNTIES...
AT 858 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LONDONDERRY TO HEAD
OF GRASSY...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ROSEMOUNT...PORTSMOUTH...NEW BOSTON...SCIOTODALE...WHEELERSBURG AND
SOUTH WEBSTER.
IN ADDITION...BEAVER...STOCKDALE...STATE ROUTE 335 AT STATE ROUTE
776...MINFORD...PORTSMOUTH REGIONAL AIRPORT...SCIOTOVILLE...
POWELLSVILLE AND LYRA ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3840 8342 3848 8340 3862 8327 3940 8289
3947 8276 3896 8280 3894 8275 3886 8275
3885 8266 3876 8266 3867 8276 3860 8275
3857 8279 3875 8288 3872 8303 3843 8323
3832 8326 3832 8335
TIME...MOT...LOC 0103Z 270DEG 54KT 3931 8266 3844 8320
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:50 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 23, 5:50 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 550 PM EDT MON MAY 23 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING DUE TO A WARM AND UNSTABLE AIRMASS. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT AND REMAIN ACROSS THE AREA FOR MOST OF THE WEEK. THIS WILL KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... TWO MAIN AREAS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WEST OF THE AREA. ONE SLOWER MOVING AREA OF SCATTERED THUNDERSTORMS IS OVER NORTHERN INDIANA AND ANOTHER AREA MOVING INTO WESTERN PORTIONS OF INDIANA. BOTH AREAS OF STORMS WILL MOVE THROUGH DURING THE EVENING HOURS AND THEREFORE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND AND LARGE HAIL. FLOODING WILL ALSO BE A CONCERN WITH THESE STORMS DUE TO HEAVY RAIN THAT OCCURRED YESTERDAY AND DURING THE OVERNIGHT HOURS. THE SEVERE THREAT WILL MOVE OUT OF THE AREA BY AROUND MIDNIGHT ALTHOUGH SOME PRECIPITATION WILL LINGER ACROSS THE AREA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... FRONTAL BOUNDARY WILL LAY OUT ACROSS THE AREA ON TUESDAY WITH A SHORT WAVE MOVING THROUGH DURING THE DAY. DUE TO THIS HAVE INCREASED PRECIPITATION CHANCES TO 100 PERCENT FOR TUESDAY. PRECIP CHANCES WILL DECREASE AS THIS FEATURE MOVES TO THE EAST HOWEVER WITH FRONTAL BOUNDARY IN THE VICINITY WILL KEEP PRECIPITATION IN THE FORECAST OVERNIGHT TUESDAY NIGHT. TEMPERATURES WILL BE COOLER ACROSS THE NORTH ON TUESDAY AND WARMER ACROSS THE SOUTH DUE TO BOUNDARY POSITION. WITH EXTENSIVE CLOUD COVER ACROSS THE AREA TEMPERATURES TUESDAY NIGHT WILL ONLY DROP INTO THE MID 50S TO THE MID 60S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WARM FRONT WILL LIFT ACROSS THE REGION ON WEDNESDAY WITH SHOWERS AND THUNDERSTORMS LIKELY ALONG AND AHEAD OF THE BOUNDARY WITH ONLY SCATTERED STORMS IN THE WARM SECTOR. HOWEVER PRECIPITATION COVERAGE WILL INCREASE SUBSTANTIALLY LATE WEDNESDAY NIGHT AND CONTINUE INTO FRIDAY. THIS IN RESPONSE TO A CLOSED UPPER LOW IN THE MID MISSISSIPPI VALLEY OPENING UP AND SLOWLY LIFTING ACROSS THE REGION. AN ASSOCIATED SURFACE LOW AND COLD FRONT WILL MOVE THROUGH ON FRIDAY. SUBSIDENCE IN THE WAKE OF THIS SYSTEM SHOULD BRING A LULL IN PRECIPITATION FRIDAY NIGHT. BUT NEXT SHORT WAVE WILL BE APPROACHING THE GREAT LAKES ON SATURDAY. ALTHOUGH MODELS HAVE SHIFTED AWAY FROM THE FORECAST OF ANOTHER CLOSED LOW DEVELOPING...IT STILL APPEARS TO BE UNSETTLED ACROSS THE FORECAST AREA THROUGH THE HOLIDAY WEEKEND AS NUMEROUS SHORT WAVES MOVE THROUGH THE GREAT LAKES IN FAST FLOW. THIS PATTERN WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR EACH DAY. BUT TEMPERATURES SHOULD BE CLOSE TO OR EVEN SLIGHTLY ABOVE NORMAL AS OPPOSED TO THE PREVIOUS COOL SOLUTION. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... SQUALL LINE PROGRESSING QUICKLY EAST ACROSS SOUTHERN INDIANA LATE THIS AFTERNOON. CURRENT TIMING HAS THIS TO THE WESTERN TAF SITES AROUND 23Z. AIRMASS AHEAD OF THIS IS MODERATELY UNSTABLE SO EXPECT IT TO PUSH ACROSS OUR ENTIRE AREA THROUGH EARLY EVENING. WIND GUST TO AROUND 50 KNOTS WILL BE POSSIBLE WITH THE SQUALL LINE AS IT MOVES THROUGH. SOME SHORT WAVE ENERGY PUSHING DOWN ACROSS NORTHERN INDIANA AND NORTHERN OHIO COULD ALLOW ACTIVITY TO LINGER A LITTLE LONGER AT KCMH/KLCK. ONCE PCPN MOVES THROUGH LATER THIS EVENING...EXPECT A BREAK IN PCPN THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. A BOUNDARY WILL REMAIN DRAPED ACROSS THE AREA THROUGH THE DAY ON TUESDAY AND AS WE DESTABILIZE THROUGH THE AFTERNOON...SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP THROUGH THE LATER PART OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...JGL
Hazardous weather outlook, May 23, 5:48 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 548 PM EDT MON MAY 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-242200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 548 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 346 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. FLOODING WILL ALSO BE A CONCERN DUE TO ALREADY SATURATED GROUND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS WEEK THERE IS ALSO A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 23, 7:42 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST FORT MCKINLEY 39.81N 84.26W
05/23/2011 E65 MPH MONTGOMERY OH TRAINED SPOTTER
WIND GUSTS OF 60 TO 70 MPH
&&Local storm report, May 23, 7:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST HAMILTON 39.39N 84.56W
05/23/2011 M0 MPH BUTLER OH ASOS
&&
HUGHESLocal storm report, May 23, 7:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM NON-TSTM WND DMG 5 S COLDWATER 40.41N 84.63W
05/23/2011 MERCER OH EMERGENCY MNGR
5 POWER POLES DOWN JUST SOUTH OF ST HENRY
&&Local storm report, May 23, 7:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST 3 W FAIRBORN 39.80N 84.07W
05/23/2011 M50 MPH GREENE OH AMATEUR RADIO
&&
ANOVAKLocal storm report, May 23, 8:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG DELHI TOWNSHIP 39.10N 84.61W
05/23/2011 HAMILTON OH AMATEUR RADIO
LARGE TREE LIMBS SNAPPED.
&&
ANOVAKLocal storm report, May 23, 8:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
804 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM NON-TSTM WND GST PIQUA 40.15N 84.25W
05/23/2011 E70 MPH MIAMI OH AMATEUR RADIO
&&
ANOVAKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Hardin, Logan, Union | 58 min |
| May 23, 8:02 PM EDT | Tornado Warning | ILN | Champaign, Clark, Logan | 32 min |
| May 23, 8:07 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Fayette, Franklin, Greene and 3 more | 53 min |
| May 23, 8:22 PM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| May 23, 8:25 PM EDT | Tornado Warning | ILN | Madison, Union | 24 min |
| May 23, 8:43 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Pickaway and 1 more | 62 min |
| May 23, 8:52 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Highland, Pike, Ross | 3 hr |
| May 23, 9:03 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 27 min |
| May 23, 9:36 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Licking | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.